List of publications
Prof. Dr. Lucian Badescu

University of Bucharest, Faculty of Mathematics
the Institute of Mathematics of the Romanian Academy, Bucharest, Romania


  1. Algebraic Surfaces (in Romanian), Editura Academiei Romane, Bucharest, 1981.
  2. Lectures on Geometry (in Romanian), Editura Universit\u a\c tii Bucure\c sti, Bucharest 1999.
  3. Algebraic Surfaces, Universitext, Springer-Verlag, Berlin-Heidelberg-New York, 2001 (translation of [1] with a new chapter, a new appendix and an updated bibliography).
  4. Special Chapters of Projective Geometry, Dottorato di Ricerca in Matematica, Consorzio delle Universit\`a di Brescia, Milano, Milano Politecnico, Trieste; Quaderni del Dottorato No. 7, Milano 1999.


  1. Adjoint contravariant functors (in Romanian), Stud. Cerc. Mat. 17 (1965), 1141-1152.
  2. Extension de la definition des foncteurs derives pour les categories abeliennes, Revue Roumaine Math. Pur. Appl. 11 (1966), 103-107.
  3. (With M. Moroianu) Sur une classe de morphismes de preschemas, Compt. Rendus Acad. Sci. Paris 268 (1969), 1609-1611.
  4. (With M. Moroianu) Quelques proprietes d'une classe des morphismes de preschemas, Compt. Rend. Acad. Sci Paris 269 (1969), 279-280.
  5. (With M. Moroianu) A characterization of morphisms of a scheme into and applications to ample sheaves (in Romanian), Stud. Cerc. Mat. 21 (1969), 1449-1463.
  6. Sur les schemas eclates, Revue Roumaine Math. Pur. Appl. 15 (1970), 1133-1142.
  7. Sur un critere de contractibilite rationnelle, Compt. Rend. Acad. Sci. Paris 274 (1972), 1462-1465.
  8. Contractions rationnelles a un point et l' etude d'une classe des singularites, Compt. Rend. Acad. Sci. Paris 274 (1972), 1491-1493.
  9. (With M. Moroianu) Algebraic contractions and complete intersections, Atti Accad. Naz. Lincei (Rend. Cl. Sci. Fis. Mat. Natur.) 52 (1972), 884-892.
  10. Some results on algebraic contractions (in Romanian), Stud. Cerc. Mat. 25 (1973), 177-216.
  11. Sur certaines singularites des varietes algebriques, in ``Categories and Commutative Algebra'' (P. Salmon, editor), Ed. Cremonese, Roma (1973), pp. 3-9.
  12. Contractions rationnelles des varietes algebriques, Annali Sc. Norm. Sup. Pisa 27 (Cl. Sci. IV) (1973), 743-768.
  13. Contractions algebriques et applications, Revue Roumaine Math. Pur. Appl. 19 (1974), 143-160.
  14. (With M. Fiorentini) Criteri di semifattorialita e di fattorialita per anelli locali con applicazioni geometriche, Annali Mat. Pura Appl. 53 (1975), 211-222.
  15. On certain isolated normal singularities, Nagoya Math. J. 61 (1976), 205-220.
  16. Suppl ement a l'article ``Contractions rationnelles des vari et es alg ebriques'', Revue Roumaine Math. Pur. Appl. 21 (1976), 977-983.
  17. (With N. Manolache) Segre-Veronese embeddings, Revue Roumaine Math. Pur. Appl. 22 (1977), 1195-1213.
  18. A remark on the Grothendieck-Lefschetz theorem about the Picard group, Nagoya Math. J. 71 (1978), 169-179.
  19. Applications of the Grothendieck duality theory to the study of normal isolated singularities, Revue Roumaine Math. Pur. Appl. 24 (1979), 683-689.
  20. Sur les diviseurs amples, Compt. Rend. Acad. Sci. Paris 290 (1980), 961-963.
  21. Dualizing divisors of two-dimensional singularities, Revue Roumaine Math. Pur. Appl. 25 (1980), 695-707.
  22. Autres resultats sur les diviseurs amples, Compt. Rendus Acad. Sci Paris 292 (1981), 909-912.
  23. On ample divisors, Nagoya Math. J. 86 (1982), 155-171.
  24. On ample divisors: II, in ``Proceedings of the Week of Algebraic Geometry'', Bucharest 1980, (L. Badescu, H. Kurke, editors), Teubner-Texte zur Mathematik, Band 40, Leipzig 1981, pp. 12-32.
  25. The projective plane blown up at a point as an ample divisor, Atti Ligure Scienze e Lettere 38 (1981), 3-7.
  26. Hyperplane sections and deformations (Research announcement), in `` Recent Trends in Mathematics'', Reinhardsbrunn 1982, (H. Kurke, Mecke, H. Triebel, R. Thiele, editors), Teubner-Texte zur Mathematik, Band 50, Leipzig 1983, pp. 13-19.
  27. Anticanonical models of ruled surfaces, Annali Univ. Ferrara 29 (1983), 165-177.
  28. Hyperplane sections and deformations, in ``Algebraic Geometry'', Proceedings, Bucharest 1982 (L. Badescu, D. Popescu, editors), Lecture Notes in Math. Vol. 1056, Springer-Verlag 1984, pp. 1-33.
  29. Normal projective degenerations of rational and ruled surfaces (Research announcement), An. Univ. ``Al. I. Cuza'' Jassy, Sec. I Mat. (Supplement), 31 (1985), 4-10.
  30. Normal projective degenerations of rational and ruled surfaces, J. reine angew. Math. (Crelles J.) 367 (1986), 76-89.
  31. Local properties of the degenerations of rational surfaces, Revue Roumaine Math. Pur. Appl. 31 (1986), 471-477.
  32. A criterion for hyperplane sections, Math. Proc. Cambridge Phil. Soc. 103 (1988), 59-67.
  33. The graded algebra associated to a divisor on a smooth projective surface (in Romanian), in ``Classical and modern aspects in complex analysis'', Edit. Stiintifica si Enciclopedica, Bucharest 1988, pp. 295-337.
  34. Infinitesimal deformations of negative weights and hyperplane sections, in ``Algebraic Geometry'', Proceedings, L'Aquila 1988 (A.J. Sommese, Biancofiore, E.L. Livorni, editors), Lecture Notes in Math. Vol. 1417, Springer-Verlag 1990, pp. 1-22.
  35. Polarized varieties with no deformations of negative weights, in ``Geometry of complex projective varieties'', Proceedings, Cetraro 1990 (A. Lanteri, M. Palleschi, D.C. Struppa, editors), Mediterranean Press, Rende (Italy) 1993, pp. 9-33.
  36. (With E. Ballico) Formal rational functions along zero loci of sections of ample vector bundles, Revue Roumaine Math. Pur. App. 38 (1993), 609-630.
  37. Lefschetz type results for proper intersections, in ``Classification of Algebraic Varieties'', Proceedings, L'Aquila 1992 (C. Ciliberto, E.L. Livorni, A.J. Sommese, editors), Contemporary Math. (American Mathematical Society) 162 (1994), pp. 19-30.
  38. On a result of Zak-L'vovsky, in ``Projective Geometry with Applications'' (E. Ballico, editor), Lecture Notes in Pure and Appl. Mathematics, Vol. 166, Marcel Dekker, Inc., New York, Basel, Honk Kong, 1994, pp. 19-30.
  39. Algebraic Barth-Lefschetz theorems, Nagoya Math. J. 142 (1996), 17-38.
  40. (With M. Schneider) A criterion for extending meromorphic functions, Math. Annalen 305 (1996), 293-302.
  41. (With M. Beltrametti and P. Francia) Positive curves in polarized manifolds, Manuscripta Math. 92 (1997), 369-388.
  42. (With M. Schneider) Formal-rational functions on homogeneous spaces, MPI 97-57, Max-Planck-Institut fuer Mathematik, Bonn 1997.
  43. (With M. Beltrametti and P. Ionescu) Quasi-lines and almost-lines on projective manifolds, in ``Complex Geometry - in Memory of Michael Schneider'', Proceedings of the Symposium of Complex Analysis and Algebraic Geometry, held in Bayreuth, June 11-13, 1998 (T. Peternell and F.-O. Schreyer, editors), De Gruyter, 2000, pp. 1-27.
  44. On some contractibility criteria of curves on surfaces, in ``Sitzungsberichte der Berliner Mathematischen Gesellschaft'', 2000 (on the occasion of sixtieth anniversary of Herbert Kurke).
  45. Semi-affiness and formal functions, Mathematical Reports (formerly Stud. Cerc. Mat.) 3 (2001) (on the occasion of seventieth anniversary of Nicolae Radu, to appear).